How are you doing taking Tecfidera? - My MSAA Community

My MSAA Community

7,912 members18,966 posts

How are you doing taking Tecfidera?

timandlisa66 profile image
20 Replies

I have been taking Tecfidera for 8 Months now, and I am still having the flushing in my face. Does this eventually go away?

20 Replies

Good evening Timandlisa66, this is MSFIGHTER welcome you to this wonderful chat room. It's expanding rapidly and has become more of a large extended family then the chat room. You have found a safe place to ask questions in the form of post and reply and gain a lot of hands-on experience and information for many others who also battle MS.

I took tecfidera for approximately a year and 8 months. I only flushed four or five times over that entire period that I took it. But then I never react to most medications negatively. I guess you could say I have the constitution of a horse. Haha. What I did find while I was on tecfidera is that a year and 8 months and I was having a lot of new active lesions and my MS went from RRMS TO SPMS. Hopefully the flushing won't last for long for you. And make sure your neurologist monitors you for new leison activity.

What I would like to impart to you as i leave is to tell you that always remember together we are stronger! I look forward to talking to you soon!

timandlisa66 profile image
timandlisa66 in reply to

Thanks MSFighter for your reply :). My recent MRI has shown that my lesions have shrunk and there is no way of knowing if it's because I am not in a relapse or the Tecfidera is helping. Either way I'll take it. The flushing is just annoying when I am out somewhere and I suddenly look radioactive. HaHa!!!! I am seeing a new Neurologist next week that specializes in MS. I am looking forward to what she says. I am sorry to hear you have progressed to SPMS! I pray everyday for an end to this terrible disease! You are right together we are stronger and have eachother to talk to that understand! I look forward to talking to you also! Thanks!

Fancy1959 profile image
Fancy1959 in reply to timandlisa66

Timandlisa66, remember we're all in this together! And together we are stronger! Just a word of advice before you go to your new neurologist appointment, make yourself a list of every topic or points you want to touch base with her about. Do it before you go to her office. It will save you becoming very frustrated when you get home and realize you forgot to ask her about several issues you had intended to. I know this is so true from personal experience. That's what we do best here help to learn from each others successes and each other's mistakes! Take care of yourself. I look forward to talking to you in the near future.

timandlisa66 profile image
timandlisa66 in reply to Fancy1959

Thanks Fancy1959! I will definitely take your advice!

ReitaEvans profile image
ReitaEvans

I still flush. I've been on Tec since Aug 2015. My MRI was stable when the did it. I am very happy with that 😊. The nurse that called me after starting Tec told me to Che k with my doctor first but if I could to take a baby aspirin (or two ) about an hour before taking the Tec and sure enough it stopped the flushing!! I have just recently stopped taking the aspirin because I was having another issue & sure enough the flushing started back ( usually 4-5 hours after taking med). That is the only side effect I have that I can tell.

RoyceNewton profile image
RoyceNewton

GREAT FANTASTIC NO PROBLEM AT ALL. After 10 + years of needles on Beta, TEC is a dream coma true so to speak

timandlisa66 profile image
timandlisa66 in reply to RoyceNewton

Love your response!!! Glad it is working good for you!!!

Sara2000 profile image
Sara2000

I forget how long the flushing lasted, but I'm sure as I neared the one year mark, I either stopped having them or stopped noticing them. However, I don't believe I had the flushing issue as bad as some other people have had it.

timandlisa66 profile image
timandlisa66 in reply to Sara2000

Thanks Sara2000! With all the side effects I have heard with other MS medications, we are very fortunate. :)

Lucille3 profile image
Lucille3

I have been on it for 3 mths I have flushing and my ears turn really red. I have eaten the foods that the speciality pharmacy said and it doesn't help me. My normal starts 2 or 3 hrs after I take my pill and last 10 to 15 mins so I just live w it.

timandlisa66 profile image
timandlisa66 in reply to Lucille3

Thanks Lucille3, you and I are the same except it is my whole face but it is always 2 to 3 hours after.

littleshelley profile image
littleshelley

I started taking a baby asprin in the morning with AM dose and it has helped a lot. I still get some flushing but its more like a tingling. I sleep through the PM dose which I take at 9-10 at night

littleshelley profile image
littleshelley in reply to littleshelley

Also, I've been on it sine it came out (not sure how long that's been. That's the only side effect, and not very bad at that. I was so excited to never see those needles again!(hopefully!) I've had no new legions. Good luck to you!

timandlisa66 profile image
timandlisa66 in reply to littleshelley

That is awesome that you have had no new lesions!!

Jesmcd2 profile image
Jesmcd2CommunityAmbassador

Hi timandlisa66 wanted to say hi and welcome to the all time greatest chat ever. :) even tho it's for that monster they call MS.

I don't take tecfidera, but I do know a thing or 2 about flushing and hot flashes. Ugh l have found a cooling neck wrap helps so much! I keep them in the fridge at all times.

timandlisa66 profile image
timandlisa66

Hi Jesmcd2, thanks for your reply. I was given a neck wrap this summer and it did give me a little relief from the heat! :)

Smiley901 profile image
Smiley901

Hi Timandlisa66, this is my first time responding on this site. I truly enjoy reading the posts and I needed to respond to yours. I've been taking Tec since 2014 and still get flushing. I was told that aspirin helps but I can't take it because I'm anemic. My last MRI was also stable, very happy about that as well. I've just gotten used to the flushing now since it's been so long. Hope you find relief soon.

timandlisa66 profile image
timandlisa66 in reply to Smiley901

Awe Smiley901 thank you so much for responding to my post!!! Sounds like you and I are in the same boat with the flushing. I love getting these response's about people taking Tecfidera and having good results on their MRI. I know Tecfidera is not a cure but if it is slowing the process of MS, I will definitely take it!!! :)

Jesmcd2 profile image
Jesmcd2CommunityAmbassador in reply to Smiley901

Hi there Smiley901 so glad that you decided to speak up :) l think lm the official greeter now. Lol OK not really but hi anyway. This is a pretty friendly chat rm. So speak up more ok? We love all kinds of imput here :) as you know. Nice to meet you.

melack01 profile image
melack01

I just started taking it. The first day I had flushing that lasted a couple of hours. The second day I flushed with the first dose but not the second. Today I haven't had any so far. I guess reading all the posts it's different for different people. I'm waiting to see if the flushing comes back when I start the 240mg dose.

You may also like...